Skip to content

Advertisement

  • Research
  • Open Access

Comment on ‘Approximate -derivations and approximate quadratic -derivations on C -algebras’ [Jang, Park, J. Inequal. Appl. 2011 (2011), Article ID 55]

  • 1,
  • 2Email author,
  • 3 and
  • 3
Journal of Inequalities and Applications20122012:183

https://doi.org/10.1186/1029-242X-2012-183

  • Received: 1 March 2012
  • Accepted: 31 May 2012
  • Published:

Abstract

In (J. Inequal. Appl. 2011:Article ID 55, Section 4, 2011), Jang and Park proved the Hyers-Ulam stability of quadratic -derivations on Banach -algebras. One can easily show that all the quadratic -derivations δ in Section 4 must be trivial. So the results are trivial. In this paper, we correct the statements and prove the corrected results.

MSC:39B52, 47B47, 39B72.

Keywords

  • quadratic -derivation
  • Banach -algebra
  • Hyers-Ulam stability

1 Introduction and preliminaries

Suppose that A is a complex Banach -algebra. A C -linear mapping δ : D ( δ ) A is said to be a derivation on A if δ ( a b ) = δ ( a ) b + a δ ( b ) for all a , b A , where D ( δ ) is a domain of δ and D ( δ ) is dense in A . If δ satisfies the additional condition δ ( a ) = δ ( a ) for all a A , then δ is called a -derivation on A . It is well known that if A is a C -algebra and D ( δ ) is A , then the derivation δ is bounded.

A C -dynamical system is a triple ( A , G , α ) consisting of a C -algebra A , a locally compact group G, and a pointwise norm continuous homomorphism α of G into the group Aut ( A ) of -automorphisms of A . Every bounded -derivation δ arises as an infinitesimal generator of a dynamical system for R . In fact, if δ is a bounded -derivation of A on a Hilbert space H , then there exists an element h in the enveloping von Neumann algebra A such that
δ ( x ) = a d i h ( x )

for all x A . The theory of bounded derivations of C -algebras is important in the quantum mechanics (see [24]).

A functional equation is called stable if any function satisfying the functional equation ‘approximately’ is near to a true solution of the functional equation.

In 1940, Ulam [5] proposed the following question concerning the stability of group homomorphisms: Under what condition does there exist an additive mapping near an approximately additive mapping? Hyers [6] answered the problem of Ulam for the case where G 1 and G 2 are Banach spaces. A generalized version of the theorem of Hyers for an approximately linear mapping was given by Rassias [7]. Since then, the stability problems of various functional equations have been extensively investigated by a number of authors (see [820]).

Jang and Park [[1], Section 4] proved the Hyers-Ulam stability of quadratic -derivations on Banach -algebras.

Theorem 1.1 ([[1], Theorem 4.2])

Suppose that f : A A is a mapping with f ( 0 ) = 0 for which there exists a function φ : A 4 [ 0 , ) such that
φ ˜ ( a , b , c , d ) : = k = 0 1 4 k φ ( 2 k a , 2 k b , 2 k c , 2 k d ) < , f ( λ a + λ b + c d ) + f ( λ a λ b + c d ) 2 λ 2 f ( a ) 2 λ 2 f ( b ) 2 f ( c ) d 2 2 c 2 f ( d ) φ ( a , b , c , d ) , f ( a ) f ( a ) φ ( a , a , a , a )
(1.1)
for all a , b , c , d A and all λ T : = { μ C : | μ | = 1 } . Also, if for each fixed a A the mapping t f ( t a ) from to A is continuous, then there exists a unique quadratic -derivation δ on A satisfying
f ( a ) δ ( a ) 1 4 φ ˜ ( a , a , 0 , 0 )

for all a A .

Letting λ = 1 , b = 0 and d = I (identity) in (1.1) of Theorem 1.1, we get
f ( a + c ) + f ( a + c ) 2 f ( a ) 2 f ( c ) 2 c 2 f ( I ) φ ( a , 0 , c , I )
and

for all a , c A . Thus 2 δ ( a + c ) = 2 δ ( a ) + 2 δ ( c ) + 2 c 2 d for some d A . Since δ is quadratic, 2 δ ( a ) + 2 δ ( c ) + 2 ( c ) 2 d = 2 δ ( a ) + 2 δ ( c ) + 2 c 2 d and so 2 δ ( a + c ) = 2 δ ( a c ) . Letting c = a in the last equality, we get 2 δ ( 2 a ) = 2 δ ( 0 ) = 0 . So δ must be zero. Thus the results are trivial.

In this paper, we correct the wrong statements in [1] and prove the corrected results.

2 Hyers-Ulam stability of quadratic -derivations on Banach -algebras

In this section, we correct the statements of [[1], Section 4] and prove the Hyers-Ulam stability of the corrected results.

Definition 2.1 Let A be a -normed algebra. A mapping δ : A A is a quadratic -derivation on A if δ satisfies the following properties:
  1. (1)

    δ is a quadratic mapping,

     
  2. (2)

    δ is quadratic homogeneous, that is, δ ( λ a ) = λ 2 δ ( a ) for all a A and all ,

     
  3. (3)

    δ ( a b ) = δ ( a ) b 2 + a 2 δ ( b ) for all a , b A ,

     
  4. (4)

    δ ( a ) = δ ( a ) for all a A .

     
Example 2.2 Let A be a commutative -normed algebra. For a given self-adjoint element x A , let δ : A A be given by
δ ( a ) = i ( x a 2 a 2 x )

for all x A . Then it is easy to show that δ : A A is a quadratic -derivation on A .

Theorem 2.3 Suppose that f : A A is a mapping with f ( 0 ) = 0 for which there exists a function φ : A 2 [ 0 , ) such that
(2.1)
(2.2)
(2.3)
for all a , b , c , d A and all λ T . Also, if for each fixed a A the mapping t f ( t a ) from to A is continuous, then there exists a unique quadratic -derivation δ on A satisfying
f ( a ) δ ( a ) 1 4 φ ˜ ( a , a )
(2.4)

for all a A .

Proof Putting a = b and λ = 1 in (2.1), we have
f ( 2 a ) 4 f ( a ) φ ( a , a )
for all a A . One can use induction to show that
f ( 2 n a ) 4 n f ( 2 m a ) 4 m 1 4 k = m n 1 φ ( 2 k a , 2 k a ) 4 k
(2.5)
for all n > m 0 and all a A . It follows from (2.5) that the sequence { f ( 2 n a ) 4 n } is Cauchy. Since A is complete, this sequence is convergent. Define
δ ( a ) : = lim n f ( 2 n a ) 4 n .
Since f ( 0 ) = 0 , we have δ ( 0 ) = 0 . Replacing a and b by 2 n a and 2 n b , respectively, in (2.1), we get
f ( 2 n ( λ a + λ b ) ) 4 n + f ( 2 n ( λ a λ b ) ) 4 n 2 λ 2 f ( 2 n a ) 4 n 2 λ 2 f ( 2 n b ) 4 n φ ( 2 n a , 2 n b ) 4 n .
Taking the limit as n , we obtain
δ ( λ a + λ b ) + δ ( λ a λ b ) = 2 λ 2 δ ( a ) + 2 λ 2 δ ( b )
(2.6)

for all a , b A and all . Putting λ = 1 in (2.6), we obtain that δ is a quadratic mapping. It is well known that the quadratic mapping δ satisfying (2.4) is unique (see [4] or [20]).

Setting b : = a in (2.6), we get
δ ( 2 λ a ) = 4 λ 2 δ ( a )
for all a A and all . Hence
δ ( λ a ) = λ 2 δ ( a )
for all a A and all . Under the assumption that f ( t a ) is continuous in for each fixed a A , by the same reasoning as in the proof of [9], we obtain that δ ( λ a ) = λ 2 δ ( a ) for all a A and all . Hence
δ ( λ a ) = δ ( λ | λ | | λ | a ) = λ 2 | λ | 2 δ ( | λ | a ) = λ 2 | λ | 2 | λ | 2 δ ( a ) = λ 2 δ ( a )

for all a A and all ( λ 0 ). This means that δ is quadratic homogeneous.

Replacing c and d by 2 n c and 2 n d , respectively, in (2.2), we get

for all c , d A .

Thus we have
δ ( c d ) c 2 δ ( d ) δ ( c ) d 2 lim n φ ( 2 n c , 2 n d ) 4 n = 0 .
Replacing a and a by 2 n a and 2 n a , respectively, in (2.3), we get
1 4 n f ( 2 n a ) 1 2 n f ( 4 n a ) 1 4 n φ ( 2 n a , 2 n a ) .

Passing to the limit as n , we get the δ ( a ) = δ ( a ) for all a A . So δ is a quadratic -derivation on A , as desired. □

Corollary 2.4 Let ε, p be positive real numbers with p < 2 . Suppose that f : A A is a mapping such that
(2.7)
(2.8)
(2.9)
for all a , b , c , d A and all . Also, if for each fixed a A the mapping t f ( t a ) is continuous, then there exists a unique quadratic -derivation δ on A satisfying
f ( a ) δ ( a ) 2 ε 4 2 p a p

for all a A .

Proof Putting φ ( a , b ) = ε ( a p + b p ) in Theorem 2.3, we get the desired result. □

Similarly, we can obtain the following. We will omit the proof.

Theorem 2.5 Suppose that f : A A is a mapping with f ( 0 ) = 0 for which there exists a function φ : A 2 [ 0 , ) satisfying (2.1), (2.2), (2.3) and
k = 1 4 2 k φ ( a 2 k , b 2 k ) <
for all a , b A . Also, if for each fixed a A the mapping t f ( t a ) from to A is continuous, then there exists a unique quadratic -derivation δ on A satisfying
f ( a ) δ ( a ) 1 4 φ ˜ ( a , a )
for all a A , where
φ ˜ ( a , b ) : = k = 1 4 k φ ( a 2 k , b 2 k ) .
Corollary 2.6 Let ε, p be positive real numbers with p > 4 . Suppose that f : A A is a mapping satisfying (2.7), (2.8) and (2.9). Also, if for each fixed a A the mapping t f ( t a ) is continuous, then there exists a unique quadratic -derivation δ on A satisfying
f ( a ) δ ( a ) 2 ε 2 p 4 a p

for all a A .

Proof Putting φ ( a , b ) = ε ( a p + b p ) in Theorem 2.5, we get the desired result. □

Declarations

Acknowledgements

The first author, the second author and the third author were supported by Basic Science Research Program through the National Research Foundation of Korea funded by the Ministry of Education, Science and Technology (NRF-2009-0070788), (NRF-2010-0021792) and (NRF-2010-0009232), respectively.

Authors’ Affiliations

(1)
Research Institute for Natural Sciences, Hanyang University, Seoul, 133-791, Korea
(2)
Department of Mathematics, University of Seoul, Seoul, 130-743, Korea
(3)
Department of Mathematics, Daejin University, Pocheon, Kyeonggi, 487-711, Korea

References

  1. Jang S, Park C:Approximate -derivations and approximate quadratic -derivations on C -algebras. J. Inequal. Appl. 2011., 2011: Article ID 55Google Scholar
  2. Bratteli O Lecture Notes in Mathematics 1229. In Derivation, Dissipation and Group Actions on C-Algebras. Springer, Berlin; 1986.Google Scholar
  3. Bratteli O, Goodman FM, Jørgensen PET: Unbounded derivations tangential to compact groups of automorphisms II. J. Funct. Anal. 1985, 61: 247–289. 10.1016/0022-1236(85)90022-9MathSciNetView ArticleMATHGoogle Scholar
  4. Lee S, Jang S:Unbounded derivations on compact actions of C -algebras. Commun. Korean Math. Soc. 1990, 5: 79–86.Google Scholar
  5. Ulam SM Science Edn. In Problems in Modern Mathematics. Wiley, New York; 1940. Chapter VIGoogle Scholar
  6. Hyers DH: On the stability of the linear functional equation. Proc. Natl. Acad. Sci. USA 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
  7. Rassias TM: On the stability of the linear mapping in Banach spaces. Proc. Am. Math. Soc. 1978, 72: 297–300. 10.1090/S0002-9939-1978-0507327-1View ArticleMathSciNetMATHGoogle Scholar
  8. Aczl J, Dhombres J: Functional Equations in Several Variables. Cambridge University Press, Cambridge; 1989.View ArticleGoogle Scholar
  9. Czerwik S: On the stability of the quadratic mapping in normed spaces. Abh. Math. Semin. Univ. Hamb. 1992, 62: 59–64. 10.1007/BF02941618MathSciNetView ArticleMATHGoogle Scholar
  10. Gajda Z: On stability of additive mappings. Int. J. Math. Math. Sci. 1991, 14: 431–434. 10.1155/S016117129100056XMathSciNetView ArticleMATHGoogle Scholar
  11. Hyers DH, Isac G, Rassias TM: Stability of Functional Equations in Several Variables. Birkhäuser, Basel; 1998.View ArticleMATHGoogle Scholar
  12. Jun K, Kim H: Approximate derivations mapping into the radicals of Banach algebras. Taiwan. J. Math. 2007, 11: 277–288.MathSciNetMATHGoogle Scholar
  13. Kannappan P: Quadratic functional equation and inner product spaces. Results Math. 1995, 27: 368–372.MathSciNetView ArticleMATHGoogle Scholar
  14. Găvruta P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. J. Math. Anal. Appl. 1994, 184: 431–436. 10.1006/jmaa.1994.1211MathSciNetView ArticleMATHGoogle Scholar
  15. Jung S Springer Optimization and Its Applications 48. In Hyers-Ulam-Rassias Stability of Functional Equations in Non-Linear Analysis. Springer, New York; 2011.View ArticleGoogle Scholar
  16. Skof F: Propriet locali e approssimazione di operatori. Rend. Semin. Mat. Fis. Milano 1983, 53: 113–129. 10.1007/BF02924890MathSciNetView ArticleGoogle Scholar
  17. Lee J, An J, Park C: On the stability of quadratic functional equations. Abstr. Appl. Anal. 2008., 2008: Article ID 628178Google Scholar
  18. Gharetapeh SK, Eshaghi Gordji M, Ghaemi MB, Rashidi E:Ternary Jordan homomorphisms in C -ternary algebras. J. Nonlinear Sci. Appl. 2011, 4: 1–10.MathSciNetMATHGoogle Scholar
  19. Park C, Boo D:Isomorphisms and generalized derivations in proper C Q -algebras. J. Nonlinear Sci. Appl. 2011, 4: 19–36.MathSciNetMATHGoogle Scholar
  20. Javadian A, Eshaghi Gordji M, Savadkouhi MB: Approximately partial ternary quadratic derivations on Banach ternary algebras. J. Nonlinear Sci. Appl. 2011, 4: 60–69.MathSciNetMATHGoogle Scholar

Copyright

© Park et al.; licensee Springer 2012

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Advertisement